Oklahoma, 2016

Drought in Oklahoma, November 1 to 30, 2016

November 1 to 30, 2016 · NWS TSA · 8 events in 8 counties and zones

Precipitation across eastern Oklahoma was below average during the month of November 2016, with most of the region receiving less than half the normal average precipitation for the month. These unusually dry conditions followed a long period of below normal precipitation that began in late summer.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Precipitation across eastern Oklahoma was below average during the month of November 2016, with most of the region receiving less than half the normal average precipitation for the month. These unusually dry conditions followed a long period of below normal precipitation that began in late summer. Much of the region was classified as Abnormally Dry (D0) or in Moderate Drought (D1) since July. This month's precipitation deficits pushed much of southeastern Oklahoma into Severe Drought (D2) conditions, with Choctaw and Pushmataha Counties going into Extreme Drought (D3) by the end of the month. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 10:59 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Oct 31, 10:59 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
1159 PM CDT Mon Oct 31 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered to broken high level clouds will continue for Northeast
Oklahoma tonight with southerly winds. For Southeast Oklahoma and
Northwest Arkansas...model soundings continue to indicate MVFR
ceilings developing late tonight/early Tuesday morning and
continuing into the mid/late morning hours. By Tuesday
afternoon...all ceilings look to lift back to VFR with scattered
to broken mid level clouds common over Eastern Oklahoma and
Northwest Arkansas. Also during the day Tuesday...southerly winds
are expected to increase with gusts in the 15 to 25+KT range for
most locations and then decrease some Tuesday evening.

&&

.PREV DISCUSSION... /Issued 812 PM CDT Mon Oct 31 2016/

DISCUSSION...

A zonal flow pattern persists over much of the CONUS, to the north
of ridging along the Gulf Coast. A subtropical jet extends from
near Hawaii /ie the Pineapple Express/ into the central CONUS, and
is the main reason for the multitude of high cloudiness over the
region today. At the surface, lee side low pressure over Western
Kansas and broad high pressure over the Eastern CONUS is yielding
south winds and much above average warmth. Winds should stay up
thru the night across Eastern OK, where overnight lows will run
about 15 degrees above seasonal averages. Low level moisture
return, already noted to some degree down in Texas, will result in
the development and north/eastward spread of low clouds Tuesday
morning. Based on the latest short term data, the sky grids have
been adjusted to show increasing cloudiness sooner. Otherwise, no
other noticeable changes were needed. Another well above average
warm and windy day is in store for your Tuesday ahead of the next
front for late Wednesday. Highs tomorrow may be held down some by
the low cloudiness, as the latest guidance is coming in cooler
than what was observed today.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  83  68  80 /   0  10  10  20
FSM   59  83  66  79 /   0  10  10  20
MLC   65  81  67  77 /   0  10  10  20
BVO   60  84  65  77 /   0  10  10  20
FYV   57  78  62  75 /   0  10  10  20
BYV   62  80  64  76 /   0  10  10  20
MKO   63  80  66  77 /   0  10  10  20
MIO   65  84  66  79 /   0  10  10  20
F10   65  80  66  78 /   0  10  10  20
HHW   63  81  66  79 /   0  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...20
Hazardous weather outlook, Oct 31, 3:39 PM CST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT MON OCT 31 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
439 PM CDT MON OCT 31 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
 	AREA...NORTHEAST OKLAHOMA.
 	ONSET...ONGOING.

FIRE WEATHER DANGER.
 	RISK...LIMITED.
 	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...

UNSEASONABLY WARM AND DRY CONDITIONS WILL COMBINE WITH GUSTY
SOUTH WINDS TO 30 MPH TO CREATE A LIMITED FIRE DANGER THREAT
ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON. RELATIVE HUMIDITY VALUES
ARE AROUND 40 PERCENT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THRU SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...

STRONG AND GUSTY SOUTH WINDS CAN BE EXPECTED AGAIN ON TUESDAY
AFTERNOON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WIND
GUSTS TO 35 MPH ARE POSSIBLE.

THUNDERSTORM POTENTIAL WILL INCREASE WEDNESDAY NIGHT FROM NORTH TO
SOUTH ACROSS THE REGION IN ASSOCIATION WITH A COLD FRONT. THERE IS
A LIMITED THREAT FOR SEVERE WIND AND HAIL WITH THESE STORMS.
STORMS WILL LIKELY BE ONGOING INTO THURSDAY MORNING ACROSS
SOUTHEAST OKLAHOMA BEFORE THE ACTIVITY EXITS THE REGION BY
AFTERNOON.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Choctaw

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Le Flore

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

Drought, Latimer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Latimer forecast zone
Reported by
Official NWS Observations
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Drought, Pittsburg

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
Official NWS Observations
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Haskell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Official NWS Observations
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Drought, Sequoyah

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sequoyah forecast zone
Reported by
Official NWS Observations

Drought, Muskogee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Muskogee forecast zone
Reported by
Official NWS Observations
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, November 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 664956, 664957, 664958, 664959, 664960, 664961, 664962, 664963.